MAUDE Adverse Event Report: FOLEY CATHETER; CATHETER, RETENTION TYPE, BALLOON

FOLEY CATHETER; CATHETER, RETENTION TYPE, BALLOON
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
Foley catheter placed into patient's bladder under normal sterile technique.The foley was placed normally into the bladder with the foley advanced all the way to the hub and with good urine return noted before balloon was inflated.When balloon was inflated it was filled with normal amount of sterile water that comes with the kit in a pre filled syringe.When inflated the balloon burst and the foley came out.A second foley catheter was then placed since the first foley balloon burst.With the second foley the exact same scenario took place with the subsequent same result.Dr.Then attempted to place a 16fr non temp sensing foley and a 14fr coude with no urine return and no foley placed.A urology consult was placed for post procedure.Fda safety report id# (b)(4).

Brand Name
FOLEY CATHETER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
MDR Report Key15371085
Report NumberMW5111886
Device Sequence Number14926302
Product Code OHR
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2022
4 Devices were Involved in the Event: 1   2   3   4  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/06/2022
Patient Sequence Number1
Patient SexUnknown